Thunderstorm Wind, Livingston
- When
- June 6, 2:00 PM CST
- Where
- Livingston County, French Settlement
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $750
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.300, -90.783
A few trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 6, 10:10 AM CST, 3 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 1110 AM CDT SUN JUN 06 2004 .UPDATE...MAIN FORECAST PROBLEM FOR THIS UPDATE IS WHAT TO DO WITH THE FLOOD WATCH. RADAR SHOWS MID LEVEL SHORTWAVE TROUGH AND ASSOCIATED MID/UPPER DIVERGENCE AREA MOVING ACROSS COASTAL MS AND THE AL COASTAL WATERS WITH THE STRONGEST CONVECTION SHIFTING EAST OF THE FORECAST AREA. SUBSIDENCE ON THE BACK SIDE OF THIS FEATURE IS SUPPRESSING CLOUD COVER SOUTH AND WEST OF LAKE PONTCHARTRAIN. THIS IS ALLOWING TEMPERATURES TO APPROACH THE CONVECTIVE TEMPERATURE AROUND 85 DEGREES. WATER VAPOR IMAGERY AND UPPER AIR ANALYSIS SHOWS A WELL DEFINED VORT MAX OVER SOUTH CENTRAL LA MOVING SLOWLY EAST. THIS FEATURE...ALONG WITH INTENSE SURFACE HEATING AND SURFACE MOISTURE FLUX ADVECTION...SHOULD ALLOW FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL THIS AFTERNOON. FLASH FLOOD GUIDANCE IN SOUTHWEST MS AND SOUTHEAST LA IS GENERALLY 1 TO 1.5 INCHES IN ONE HOUR AND 1.5 TO 2.2 INCHES IN 3 HOURS. THERE COULD BE ISOLATED RAINFALL AMOUNTS EXCEEDING THESE VALUES...BUT THIS DOES NOT APPEAR TO BE ENOUGH OF A WIDESPREAD THREAT TO JUSTIFY A FLOOD WATCH. CURRENT MOVEMENT OF CONVECTION IN SOUTHWEST LA AND FORECAST STORM MOTION FROM THE MODELS SUGGESTS CONVECTION WILL MOVE AROUND 10 KNOTS. MEAN STEERING CURRENTS ACROSS THE FORECAST AREA ARE FROM THE WEST AND NORTHWEST...SO THE MAIN AREA OF POSSIBLE ECHO TRAINING WOULD BE ALONG A STALLED SEA OR LAKE BREEZE BOUNDARY. THIS IS A VERY COMMON OCCURRENCE IN THE NEW ORLEANS METRO AREA. BECAUSE OF UNCERTAINTY...WILL DROP THE FLOOD WATCH BUT MAINTAIN WORDING OF LOCALLY HEAVY RAIN. LOCAL QPF AMOUNTS OF 1 TO 2 INCHES WITH VERY ISOLATED TOTALS IN THE 3 TO 5 INCH ARE EXPECTED WHICH MAY RESULT IN FLOODING OF STREETS AND SMALL STREAMS. WILL CUT BACK GRIDDED QPF AMOUNTS FOR MAP TO THE 0.5 TO 1 INCH RANGE. && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. LA AND MS COASTAL WATERS...NONE. && 22
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 300 PM CDT SUN JUN 6 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-070100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 300 PM CDT SUN JUN 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO BECOME NUMEROUS DURING THE AFTERNOON THEN DECREASE IN COVERAGE AND INTENSITY AFTER SUNSET. STORM MOVEMENTS WILL BE SLOW AND AT TIMES CELLS MAY BECOME STATIONARY FOR BRIEF PERIODS. LOCALLY HEAVY RAINS ARE EXPECTED WITH SCATTERED ACCUMULATIONS OF ONE TO TWO INCHES POSSIBLE WITH ISOLATED LOCATIONS RECEIVING HIGHER AMOUNTS UP TO AROUND FOUR INCHES. SOME FLOODING OF STREETS AND SMALL STREAMS IS POSSIBLE. IN ADDITION...ISOLATED STRONG THUNDERSTORMS ARE EXPECTED WHICH WILL PRODUCE FREQUENT TO CONTINUOUS LIGHTNING AND WIND GUSTS OF 40 TO 50 MPH. A FEW OF THE STORMS COULD BRIEFLY REACH SEVERE LIMITS AND PRODUCE DAMAGING WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EARLY EVENING. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED HOWEVER. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 22
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
A few trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407383.